MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Complaint conclusion: as reported by the field, during a coil embolization, the physician felt strong resistance while advancing the first coil, a 3mm x 6cm galaxy g3 mini (glm930060, l16397) through the hub of an excelsior microcatheter (mc).There was no patient injury reported.The coil did not successfully deploy in the aneurysm.The device was removed through the microcatheter.No additional information is available.One non-sterile galaxy g3 mini 3mm x 6cm was received inside of a pouch.The received device was visually inspected, and the introducer was found damaged.The dpu was found with several damages and it could be noted that the hub was ripped off the device.Then a microscopic inspection was performed the embolic coil was mechanically detached from the device, also it could be noted stretched and kinked.No other damages could be observed.The marker band was found at 41cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l16397 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ was not able to be confirmed.The functional analysis could not be performed due the several damaged conditions of the received device.The damaged condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Procedural factors and handling process may contribute to the failure reported.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance and stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, the physician felt strong resistance while advancing the first coil, a 3mm x 6cm galaxy g3 mini (glm930060, l16397) through the hub of an excelsior microcatheter (mc).There was no patient injury reported.The coil did not successfully deploy in the aneurysm.The device was removed through the microcatheter.No additional information is available.Based on the device investigation, the embolic coil was mechanically detached from the device, stretched and kinked.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10270819
Report Number3008114965-2020-00282
Device Sequence Number19047517
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot NumberL16397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1